MAUDE Adverse Event Report: GYRUS ACMI, INC CF RESECTOSCOPE INNER SHEATH, 25FR

GYRUS ACMI, INC CF RESECTOSCOPE INNER SHEATH, 25FR
Model Number REXEIS-HCF25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The damaged device was not returned to the service center for evaluation.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available at a later time, this report will be supplemented accordingly.This type of tip damage is most likely due to impact or handling of the device.The instruction manual warns users to "always keep sheaths parallel to one another when assembling and disassembling.If the inner sheath is inserted or removed at an angle to the outer sheath, the lateral force applied to the inner sheath may crack, loosen, break, or otherwise damage the sheath's insulated distal tip.A broken tip, or fragments of a damaged tip, can potentially pass through the outer sheath and into the patient.If drag or resistance is encountered during assembly or disassembly, stop-align working element and sheath parallel to one another before proceeding.
 
Event or Problem Description
The service center was informed that at the conclusion of a therapeutic procedure, the black distal tip of the inner sheath cracked into two pieces and fell inside the patient.The broken pieces were retrieved from the patient¿s bladder.The intended procedure was completed.There was no patient injury reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.Please see the updates in sections: g4, g7, h2, h6 and h10.Additional information from the user facility states there was a 3 to 5 minute delay in the procedure while the patient was under general anesthesia.There was no medical intervention or patient injury associated with this issue.There were no other devices replaced during the procedure.Additionally, the device was inspected prior to use and no anomalies were observed.At the time of the event, the doctor was retrieving ¿chips¿ of tissue with the loop electrode.No cautery was used at this point.The doctor saw the tip break off into the bladder and went back in with grasping forceps to retrieve.There were no error messages or alert tones associated with this event.The dhr review of the eis-hcf25 serial/lot number mb was shipped, manufactured november 2018, did not find any defects, nonconforming issue or any corrective action issues during the assembly build of the device.All records indicate the device was manufactured in accordance with all applicable procedures and final product release criteria.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information received.Upon further review, this is not a reportable malfunction.Per the legal manufacturer, there is no potential for this issue to cause or contribute to death or serious injury if the malfunction were to recur.
 
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.Correction to g3 of the initial medwatch.The aware date should be 12-jun-2020.Correction has been that this event has been determined to be reportable.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Based on the results of the investigation, it is likely the cause of the malfunction is stress from mishandling.A definitive root cause cannot be identified.This information is addressed in the instructions for use (ifu): "warning: always keep sheaths parallel to one another when assembling and disassembling.If the inner sheath is inserted or removed at an angle to the outer sheath, the lateral force applied to the inner sheath may crack, loosen, break, or otherwise damage the sheath¿s insulated distal tip.A broken tip, or fragments of a damaged tip, can potentially pass through the outer sheath and into the patient.If drag or resistance is encountered during assembly or disassembly, stop¿align working element and sheath parallel to one another before proceeding." olympus will continue to monitor the field performance of this device.

Brand Name
CF RESECTOSCOPE INNER SHEATH, 25FR
Common Device Name
CF RESECTOSCOPE INNER SHEATH
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
kenneth pittman
93 north pleasant st.
norwalk, OH 44857
9013785969
MDR Report Key10262329
Report Number1519132-2020-00028
Device Sequence Number16730664
Product Code HIH
UDI-Device Identifier00821925008205
UDI-Public00821925008205
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREXEIS-HCF25
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/12/2020
Supplement Date Received by Manufacturer07/28/2020
03/23/2021
05/18/2022
05/18/2022
Initial Report FDA Received Date07/12/2020
Supplement Report FDA Received Date08/27/2020
04/02/2021
06/01/2022
06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown